Dean vortices in finite-aspect-ratio ducts

Philip E. Haines*, James P. Denier, Andrew P. Bassom

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

We consider the development of Dean vortices in a curved channel of finite aspect ratio. Solutions to the axisymmetric Navier-Stokes equations are obtained through a finite-element analysis, allowing us to explore the complex and rich bifurcation pattern of the flow as the aspect ratio and Dean number vary. We demonstrate a new class of finite-amplitude vortices and discuss their relationship to similar structures seen in finite-length Taylor-Couette flow.

Original languageEnglish
Pages (from-to)1-13
Number of pages13
JournalJournal of Fluid Mechanics
Volume716
DOIs
Publication statusPublished - Feb 2013
Externally publishedYes

Fingerprint

Dive into the research topics of 'Dean vortices in finite-aspect-ratio ducts'. Together they form a unique fingerprint.

Cite this